Marine Hail, Inner Saginaw Bay & Sw of Pt Au Gres to Bay Port Mi
- When
- May 30, 5:40 PM EST
- Where
- Inner Saginaw Bay & Sw of Pt Au Gres to Bay Port Mi marine zone, Saginaw River Mouth
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
1 marine hail, 1 marine thunderstorm wind, as filed by the National Weather Service.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at May 30, 2:44 PM EST, 2 hours 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 344 PM EDT TUE MAY 30 2006 .SHORT TERM...TONIGHT AND WEDNESDAY TEMPERATURES HAVE REBOUNDED NICELY THIS AFTERNOON ACROSS SOUTHEAST MICHIGAN...WITH TEMPS PREDOMINATELY IN THE MID 80S TO AROUND 90 DEGREES. THERE APPEARS TO BE SOME WEAK SHORTWAVE RIDGING IN PLACE OVER SOUTHEAST MICHIGAN...BUT THAT IS GIVING WAY. CURRENT INSTABILITY...COUPLED WITH RADAR TRENDS TO OUR SOUTHWEST SUPPORTS NUMEROUS POPS FOR THIS EVENING. UNFORTUNATELY...WITH 19Z LAPS DATA INDICATING CAPES UP TO 3000 J/KG...CAN NOT RULE OUT ANOTHER ISOLATED PULSE SEVERE STORM. FOR TONIGHT AND TOMORROW... WATER VAPOR IMAGERY INDICATED A WELL DEVELOPED UPPER LOW OVER NORTHERN MANITOBA...MOVING OFF TO THE NORTHEAST INTO HUDSON BAY. THIS SYSTEM WILL CONTINUE TO WEAKEN THE UPPER LEVEL RIDGE IN PLACE OVER THE EASTERN GREAT LAKES...ALLOWING A SURFACE COLD FRONT TO SINK SOUTH INTO LOWER MICHIGAN TONIGHT. THE FRONT WILL BECOME MORE WEST TO EAST ORIENTED...WITH THE DEEP PLUME OF MOISTURE PARKED OVER SOUTHERN LOWER MICHIGAN...AS PW VALUES ARE EXPECTED TO BE RUNNING OVER 1.75 INCHES WITH 850 MB DEW POINTS 13-15 C. AS WITNESSED THIS MORNING...ANY STRONG THUNDERSTORM WILL PRODUCE TORRENTIAL RAINFALL WHICH WILL LEAD TO SOME MINOR FLOODING. BOTH 12Z GFS/PARALLEL NAM INDICATING THE SURFACE FRONT DRAPED ACROSS THE NORTHERN THIRD OF THE CWA...WHICH SHOULD PROVIDE ENOUGH OF A FOCUS TO SUPPORT WIDESPREAD SHOWERS AND THUNDERSTORMS. ALTHOUGH...THE HEAVIEST RAINFALL LOOKS TO BE ALONG THE 850 MB FRONT...AS WAVE OF LOW PRESSURE RIDES ALONG THE FRONT TOMORROW. THAT FORCING...COUPLED WITH UPPER LEVEL JET FORCING (RIGHT ENTRANCE) LOOKS TO REMAIN NORTHWEST OF OUR CWA...AND WILL NOT BE ISSUING ANY FLOOD WATCHES AT THIS TIME. WITH COLD FRONT NOT EXPECTED TO REACH THE SOUTHEAST PART OF CWA UNTIL TOMORROW EVENING...WILL MENTION ISOLATED PULSE SEVERE STORMS DUE TO MODERATE INSTABILITY GENERATED DURING THE DAY...CAPES UP TO 2500 J/KG...DESPITE THE WEAK DEEP-LAYER WIND FIELDS. && .LONG TERM...WEDNESDAY NIGHT THROUGH TUESDAY WEDNESDAY NIGHT AND THURSDAY... SURFACE COLD FRONT EXPECTED TO CLEAR THE AREA WEDNESDAY NIGHT...THOUGH MODELS AT CONSIDERABLE VARIANCE IN THE TIMING. IN PARTICULAR...NAM AND PARALLEL NAM ARE SLOWER WITH THIS COLD FRONT THAN 12Z GFS/NGM/WRFHEMI. THESE FASTER SOLUTIONS ARE CONSIDERED LIKELY TOO FAST...GIVEN THE 500 MB FLOW NEARLY PARALLEL TO THE FRONT...SO WILL PREFER SOMETHING CLOSER TO THE NAM IDEA FOR TIMING. AT 500 MB...HEIGHTS CONTINUE TO FALL WEDNESDAY NIGHT THROUGH THURSDAY AHEAD OF AMPLIFYING PROGRESSIVE SHORTWAVE TROUGH. WITH SLOWER NAM COLD FRONT TIMING GENERALLY PREFERRED...WILL CONTINUE TO KEEP HIGH POPS GOING WEDNESDAY NIGHT...THEN STILL CHANCE POPS THURSDAY AS PRECIPITATION WANES FROM NORTH TO SOUTH. COOLER TEMPERATURES...AND ESPECIALLY DEW POINTS...WILL DROP OFF NICELY BEHIND THE COLD FRONT. BETTER LOW LEVEL AND DEEPER MOISTURE EXPECTED TO DECREASE SLOWLY FROM NORTH TO SOUTH WEDNESDAY NIGHT BEHIND SURFACE COLD FRONT...THEN MODEST AT BEST THURSDAY. PRECIPITABLE WATER...ACCORDINGLY...DROPPING OFF FROM CLOSE TO 2 INCHES. WILL CONTINUE HEAVY RAINFALL POSSIBILITY MENTION WEDNESDAY EVENING. LOW TO MID LEVEL OMEGA LIFT MODEST AT TIMES MAINLY SOUTH INTO THURSDAY...WITH SLIGHT 850 TO 500 MB QVECTOR CONVERGENCE WEDNESDAY NIGHT AND THURSDAY. SURFACE WIND CONVERGENCE FAIRLY GOOD AT TIMES WEDNESDAY NIGHT...AND 250 MB DIVERGENCE/850 MB CONVERGENCE COUPLING MODEST AT TIMES AS WELL. CONVECTIVE INSTABILITY WANING WEDNESDAY NIGHT...AGAIN MODEST THURSDAY AS PER NAM BUT LESS SO WITH OTHER MODELS. LAPSE RATES RATHER MODEST WEDNESDAY NIGHT/THURSDAY...WITH K INDICES SLOWLY DECLINING. THURSDAY NIGHT THROUGH TUESDAY... 500 MB TROUGH CONTINUES TO PROGRESS EAST THURSDAY NIGHT/FRIDAY...THOUGH CONSIDERABLE MODEL TO MODEL TIMING DIFFERENCES. ALSO OCCASIONAL WEAK IMPULSES ON BACK SIDE OF TROUGH MOVING ACROSS AREA...HELPING TO WARRANT KEEPING CHANCE POPS IN FOR FRIDAY AND SPRINKLES MENTION EVEN INTO FRIDAY NIGHT...BEFORE BROAD RIDGE NUDGES IN FROM THE WEST. MORE IMPULSES MOVING DOWN IN WEST TO NORTHWEST FLOW REACHING AREA SUNDAY NIGHT AND MONDAY...THOUGH AGAIN LOTS OF MODEL VARIATIONS HERE. AT THE SURFACE...HIGH PRESSURE SLOWLY BUILDS OVER AREA INTO THE WEEKEND...WITH RIDGE LOOSENING ITS GRIP BY SUNDAY NIGHT...THEREAFTER SOME FASHION OF LOW AND/OR FRONT MOVING IN/THROUGH THE AREA...ONCE AGAIN LITTLE MODEL DETAIL CONSENSUS. WILL KEEP SUNDAY NIGHT/MONDAY MENTION OF SHOWERS/THUNDER...SUPPORTED BY 06Z DGEX AND TO SOME EXTENT GFS MOISTURE/QPF FIELDS. && .AVIATION...ISSUED 1250 PM EDT TUE THE ATMOSPHERE ACROSS MUCH OF SOUTHEAST MICHIGAN WAS WORKED OVER AS SHOWERS AND THUNDERSTORMS MOVED THROUGH LATE THIS MORNING. HOWEVER...THE ATMOSPHERE WILL QUICKLY RELOAD AND DESTABILIZE IN THIS MOIST ENVIRONMENT THIS AFTERNOON AS PARTLY SUNNY SKIES DEVELOP. STORMS HAVE BEEN NOTED ALONG AND JUST SOUTH OF THE MICHIGAN BORDER...PROPAGATING TO THE NORTHEAST. THE DETROIT AREA IS STILL SITTING IN THE UPPER 80S...AND EXPECT THUNDERSTORMS TO MOVE THROUGH EARLY THIS AFTERNOON. TIMING OF THUNDERSTORMS THROUGH THE TAF PERIOD IS VERY DIFFICULT. TRIED TO CALL FOR A LULL IN THE EVENING BEFORE SURFACE BOUNDARY SINKS SOUTH INTO CENTRAL LOWER MICHIGAN...FOCUSING WIDESPREAD SHOWERS AND THUNDERSTORMS OVERNIGHT AND TOMORROW MORNING ACROSS KMBS AND KFNT. THE SOUTHWARD PROGRESS OF THE FRONT WILL BE TEMPORARILY STOPPED TOMORROW MORNING AS A WAVE OF LOW PRESSURE RIDES ALONG IT. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && SHORT TERM...SF LONG TERM....DWD AVIATION...DWD YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 354 PM EDT TUE MAY 30 2006 MIZ063-068>070-075-076-082-083-312000- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 354 PM EDT TUE MAY 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LOCATIONS SOUTH OF I-69. .DAY ONE...THIS AFTERNOON AND TONIGHT NUMEROUS THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT...TAPERING OFF TO CHANCE NEAR THE OHIO BORDER BY MORNING. MOST OF THE STORMS ARE NOT EXPECTED TO BE SEVERE. HOWEVER...AN ISOLATED SEVERE THUNDERSTORM CAN NOT BE RULED OUT BETWEEN 4 AND 9 PM...PRODUCING HAIL TO ONE INCH IN DIAMETER...ALONG WITH WIND GUSTS TO 60 MPH. OTHERWISE...A FEW THUNDERSTORMS WILL PRODUCE WIND GUSTS TO 40 MPH AND HALF INCH SIZED HAIL. LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING WILL ALSO BE POSSIBLE WITH ANY STORM THAT DEVELOPS. THUNDERSTORM MOTION TODAY WILL BE TO THE NORTHEAST AT ONLY 10 MPH. THE AIRMASS OVER SOUTHEAST MICHIGAN IS UNSTABLE...WHICH IS EXPECTED TO LEAD TO THUNDERSTORMS AS A COLD FRONT SLOWLY SLIDES INTO LOWER MICHIGAN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE EXPECTED WEDNESDAY AND WEDNESDAY NIGHT AS A SLOW MOVING COLD FRONT ADVANCES SOUTHWARD. WITH A VERY MOIST AND UNSTABLE ATMOSPHERE OVER THE GREAT LAKES...THE POTENTIAL FOR HEAVY RAINFALL EXISTS AND MAY POSE A THREAT FOR FLOODING ACROSS SOUTHEAST MICHIGAN. IN ADDITION...ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AFTERNOON INTO EARLY EVENING WEDNESDAY. ANOTHER CHANCE OF THUNDERSTORMS ARRIVES FOR FRIDAY...THEN AGAIN SUNDAY NIGHT INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-312000- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI- 354 PM EDT TUE MAY 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ST CLAIR...THE MICHIGAN WATERS OF LAKE ERIE AND LAKE HURON. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. MOST OF THE STORMS ARE NOT EXPECTED TO BE SEVERE. HOWEVER...AN ISOLATED SEVERE THUNDERSTORM CAN NOT BE RULED OUT BETWEEN 4 AND 9 PM NEAR THE LAKESHORE...PRODUCINGHAIL TO ONE INCH IN DIAMETER...ALONG WITH WIND GUSTS TO 60 MPH. OTHERWISE...A FEW THUNDERSTORMS WILL PRODUCE WIND GUSTS TO 40 MPH AND HALF INCH SIZED HAIL. LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING WILL ALSO BE POSSIBLE WITH ANY STORM THAT DEVELOPS. THUNDERSTORM MOTION TODAY WILL BE TO THE NORTHEAST AT ONLY 10 MPH. THE AIRMASS OVER THE CENTRAL GREAT LAKESIS UNSTABLE...WHICH IS EXPECTED TO LEAD TO THUNDERSTORMS AS A COLD FRONT SLOWLY SLIDES INTO LOWER MICHIGAN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE EXPECTED WEDNESDAY AND WEDNESDAY NIGHT AS A SLOW MOVING COLD FRONT ADVANCES SOUTHWARD. ANOTHER CHANCE OF THUNDERSTORMS ARRIVES FOR FRIDAY...THEN AGAIN SUNDAY NIGHT INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MIZ047>049-053>055-060>062-312000- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- 354 PM EDT TUE MAY 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LOCATIONS ALONG AND SOUTH OF I-69. .DAY ONE...THIS AFTERNOON AND TONIGHT NUMEROUS THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. MOST OF THE STORMS ARE NOT EXPECTED TO BE SEVERE. HOWEVER...AN ISOLATED SEVERE THUNDERSTORM CAN NOT BE RULED OUT BETWEEN 4 AND 9 PM...PRODUCING HAIL TO ONE INCH IN DIAMETER...ALONG WITH WIND GUSTS TO 60 MPH. OTHERWISE...A FEW THUNDERSTORMS WILL PRODUCE WIND GUSTS TO 40 MPH AND HALF INCH SIZED HAIL. LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING WILL ALSO BE POSSIBLE WITH ANY STORM THAT DEVELOPS. THUNDERSTORM MOTION TODAY WILL BE TO THE NORTHEAST AT ONLY 10 MPH. THE AIRMASS OVER SOUTHEAST MICHIGAN IS UNSTABLE...WHICH IS EXPECTED TO LEAD TO THUNDERSTORMS AS A COLD FRONT SLOWLY SLIDES INTO LOWER MICHIGAN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE EXPECTED WEDNESDAY AND WEDNESDAY NIGHT AS A SLOW MOVING COLD FRONT ADVANCES SOUTHWARD. WITH A VERY MOIST AND UNSTABLE ATMOSPHERE OVER THE GREAT LAKES...THE POTENTIAL FOR HEAVY RAINFALL EXISTS AND MAY POSE A THREAT FOR FLOODING ACROSS SOUTHEAST MICHIGAN. ANOTHER CHANCE OF THUNDERSTORMS ARRIVES FOR FRIDAY...THEN AGAIN SUNDAY NIGHT INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. SF YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
114 PM EDT TUE MAY 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 PM HAIL 5 WNW HELENA 43.81N 82.79W
05/30/2006 E0.88 INCH HURON MI PUBLIC
1205 PM TSTM WND GST 5 WNW HELENA 43.80N 82.78W
05/30/2006 E60.00 MPH HURON MI PUBLIC
LOCAL MAILMAN REPORTED SEVERAL TREES DOWN.
&&
SHULERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
453 PM EDT TUE MAY 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG MADISON HEIGHTS 42.50N 83.10W
05/30/2006 OAKLAND MI TRAINED SPOTTER
SEVERAL TREE BRANCHES UP TO 4 INCHES IN DIAMETER DOWN.
&&
DCOSTELL1 marine hail, 1 marine thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Lake Huron in 2006Every state in 2006This day in weather history
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5512767, 5512766.